To main content

Symmetries of canal surfaces and Dupin cyclides

Symmetries of canal surfaces and Dupin cyclides

Category
Academic article
Abstract
We develop a characterization for the existence of symmetries of canal surfaces defined by a rational spine curve and rational radius function. In turn, this characterization inspires an algorithm for computing the symmetries of such canal surfaces. For Dupin cyclides in canonical form, we apply the characterization to derive an intrinsic description of their symmetries and symmetry groups, which gives rise to a method for computing the symmetries of a Dupin cyclide not necessarily in canonical form. As a final application, we discuss the construction of patches and blends of rational canal surfaces with a prescribed symmetry.
Language
English
Author(s)
Affiliation
  • Spain
  • SINTEF Digital / Mathematics and Cybernetics
Year
2017
Published in
Computer Aided Geometric Design
ISSN
0167-8396
Publisher
Elsevier
Volume
59
Page(s)
68 - 85